Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


changing medications from crixivan to sustiva because of kidney stones
May 5, 2002

Hi I have been on crixivan for about 7 yrs. before crixivan my viral load was 1,000,000 copies now only 60. Recently I've been having problems with kidney stones (twice) my doctors are thinking about switching me to sustiva. I'm afraid because crixivan has worked so well for me all these years. Can you please gjive me some advise. Thank You. Nancy

Response from Dr. Henry

Studies that have evaluated how patients do when they switch from a PI (such as Crixivan) to a NNRTI (such as Sustiva) have generally found that the switch is successful and that patients prefer the simpler regimen (Sustiva is now available as one pill per day). If you have having problems with kidney stones then a switch is an attractive option. If you previously had failed other regimens (such as ones including nevirapine-another NNRTI) then a switch may not be such a good idea (your HIV specialist should be able to sort that out). KH



Previous
Trizivir side effects
Next
AZT question

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement